Having Disturbing Thoughts

By Kristina Randle, Ph.D., LCSW

I’m 19 years old and the thing is I do see a therapist once a week and a psychologist, I’m even on medication and my parents and older brothers are here for me no matter what. But this doesn’t feel like something I can tell them. I talk to myself all the time, but I “pretend” I’m a different person. My real name is Anne. But when I’m talking to myself or sometimes, someone else my name is a guy name and I’m gay. I’ve also had new thoughts recently, about taking a knife and cutting someones heart out. Or using a chainsaw. I get so angry I take my magic fairy wand and stab all my dolls naming them as my victims. I’m afraid not that I’ll actually kill or harm someone. But with all my rage, I’d be a really good partner for someone. I also have thoughts of younger boys. Anywhere from 10-17 years old. I get all hot and heated up and I can’t because I’m above the legal age. I started hearing and seeing things. I’m on xanax and abilify for my meds. I don’t take my abilify like I’m supposed too, just the xanax. But no one knows that. I started writing a catchy song about waking up in the morning and her wife finding her husband dead. I do play some violent video games but that’s definitely not it. Just like that 15 yr old girl who was on trial because she killed her neighbor just to know how it felt to kill, that’s how I feel but I wouldn’t even know where to start or begin…. What should I do?

A. The best way to approach this problem is to be honest with the mental health professionals treating your condition. They can’t help you if they don’t know what is wrong. They are treating your symptoms based upon the information you provide. When you withhold important information about your psychological state of mind, they might treat the wrong symptoms and unknowingly make them worse.

The fact that you have stopped taking your Abilify might be why you have developed new symptoms. It is important that you alert your treatment team about stopping your medication. There are occasions in which abruptly stopping medication can cause troublesome symptoms.

Perhaps you are frightened or embarrassed to report your symptoms. You shouldn’t be. The sooner these issues can be addressed, the sooner your psychological health can be restored.

The most responsible course of action is to report your symptoms immediately. Report everything that you have written about in your letter. If you feel as though you might harm yourself or someone else, go to emergency room or call 911. Emergency staff can keep you safe. Please take care.

Dr. Kristina Randle
Mental Health & Criminal Justice Blog

Photo

 

 

Last reviewed: By John M. Grohol, Psy.D. on 31 Jul 2013

APA Reference
Randle, K. (2013). Having Disturbing Thoughts. Psych Central. Retrieved on November 28, 2014, from http://psychcentral.com/ask-the-therapist/2013/07/31/having-disturbing-thoughts/